Alert archive / Washington / Gale Watches in 2021
Gale Watch 18, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Mar 4, 2021, 3:57 AM PST. It took effect at Mar 5, 2021, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 3:57 AM PST (11:57 UTC)
- In effect from
- Mar 5, 2021, 4:00 AM PST
- Expired
- Mar 4, 2021, 2:49 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
582 WHUS76 KSEW 041157 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 357 AM PST Thu Mar 4 2021 PZZ150-153-156-042000- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210304T2000Z/ /O.CON.KSEW.GL.W.0022.210304T2000Z-210305T0600Z/ /O.NEW.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 11 to 16 ft at 17 seconds. For the Small Craft Advisory, southeast winds 25 to 35 kt and seas 9 to 13 ft at 17 seconds. For the Gale Watch, south winds 20 to 30 kt and seas 12 to 15 ft at 16 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...For the Gale Warning, from noon today to 10 PM PST this evening. For the Small Craft Advisory, until noon PST today. For the Gale Watch, from late tonight through Friday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-042000- /O.CON.KSEW.SC.Y.0049.000000T0000Z-210304T2000Z/ /O.CON.KSEW.GL.W.0022.210304T2000Z-210305T0600Z/ /O.NEW.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...For the Gale Warning, south winds 30 to 40 kt and seas 15 to 19 ft at 17 seconds. For the Small Craft Advisory, southeast winds 25 to 35 kt and seas 12 to 17 ft at 17 seconds. For the Gale Watch, south winds 20 to 30 kt and seas 13 to 17 ft at 15 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, from noon today to 10 PM PST this evening. For the Small Craft Advisory, until noon PST today. For the Gale Watch, from late tonight through Friday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-042000- /O.EXB.KSEW.SC.Y.0051.210304T1800Z-210305T0400Z/ Puget Sound and Hood Canal- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 10 AM this morning to 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-042000- /O.EXB.KSEW.SC.Y.0051.210305T1200Z-210305T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY... * WHAT...East winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-042000- /O.CON.KSEW.SC.Y.0051.210304T1200Z-210307T0000Z/ Grays Harbor Bar- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Combined seas 8 to 9 ft, rising to 10 feet late tonight. Bar conditions moderate becoming rough late tonight. Maximum ebb currents will occur around 800 AM Thursday morning and 830 PM Thursday evening. The morning ebb will be strong. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ132>134-042000- /O.CON.KSEW.SC.Y.0051.210304T1400Z-210306T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 7 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-042000- /O.CON.KSEW.SC.Y.0051.210304T1400Z-210306T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 357 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 9 to 13 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
436 WHUS76 KSEW 041655 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 855 AM PST Thu Mar 4 2021 PZZ150-153-156-050100- /O.CAN.KSEW.SC.Y.0051.000000T0000Z-210304T2000Z/ /O.EXT.KSEW.GL.W.0022.210304T1655Z-210305T0600Z/ /O.CON.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 855 AM PST Thu Mar 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, south winds 25 to 35 kt. For the Gale Watch, south winds 25 to 35 kt possible. Seas 11 to 17 ft at 17 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Gale Watch, from late tonight through Friday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ170-173-176-050100- /O.CAN.KSEW.SC.Y.0049.000000T0000Z-210304T2000Z/ /O.EXT.KSEW.GL.W.0022.210304T1655Z-210305T0600Z/ /O.CON.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 855 AM PST Thu Mar 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, south winds 30 to 40 kt. For the Gale Watch, south winds 25 to 35 kt possible. Seas 14 to 19 ft at 15 to 17 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Gale Watch, from late tonight through Friday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-050100- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210307T0000Z/ Grays Harbor Bar- 855 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Combined seas 8 to 10 ft, rising to 10 to 12 ft this afternoon. Bar conditions moderate, becoming rough. Maximum ebb currents will occur around 830 PM Thursday evening and 900 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ132>134-050100- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210306T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 855 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 7 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-050100- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210306T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 855 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Southeast winds 15 to 25 kt and seas 10 to 13 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-050100- /O.CON.KSEW.SC.Y.0051.210304T1800Z-210305T0400Z/ Puget Sound and Hood Canal- 855 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-050100- /O.CON.KSEW.SC.Y.0051.210305T1200Z-210305T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 855 AM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY... * WHAT...East winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
732 WHUS76 KSEW 042249 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 249 PM PST Thu Mar 4 2021 PZZ150-153-156-170-173-176-050700- /O.EXT.KSEW.GL.W.0022.000000T0000Z-210306T0600Z/ /O.CAN.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 249 PM PST Thu Mar 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST FRIDAY... ...GALE WATCH IS CANCELLED... * WHAT...South winds 25 to 40 kt. Seas 15 to 20 ft at 17 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 10 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-050700- /O.EXT.KSEW.SC.Y.0051.000000T0000Z-210305T1400Z/ /O.NEW.KSEW.GL.A.0019.210305T1400Z-210306T0900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 6 AM PST Friday. For the Gale Watch, from Friday morning through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-050700- /O.EXT.KSEW.SC.Y.0051.000000T0000Z-210306T0900Z/ Admiralty Inlet- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...South to southeast winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-050700- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210307T0000Z/ Grays Harbor Bar- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Combined seas 8 to 10 ft, rising to 10 to 12 ft by this evening. Bar conditions moderate, becoming rough. Maximum ebb currents will occur around 830 PM Thursday evening and 900 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-050700- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210306T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Southeast to east winds 15 to 25 kt. Seas 10 to 13 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-050400- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210305T0400Z/ Puget Sound and Hood Canal- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-050700- /O.CON.KSEW.SC.Y.0051.210305T1200Z-210305T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY... * WHAT...East winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Mar 4, 3:39 AM PST, 18 minutes earlier.
Area forecast discussion, Mar 4, 3:39 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
339 AM PST Thu Mar 4 2021
.SYNOPSIS...Slow moving frontal system offshore will approach the
coast tonight and move through Friday afternoon. Upper level
trough moving across the area Friday night and Saturday morning.
Next system arriving Sunday. Upper level low offshore Monday
moving south into Wednesday pulling systems south of the area for
the first half of next week.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Satellite imagery shows
frontal system well offshore with mid and high level clouds
spreading over Western Washington early this morning. Temperatures
at 3 am/11z were mostly in the 30s.
Frontal system offshore slowly moving east today with the leading
edge of the precipitation ahead of the front spreading over most
of the area in the afternoon. Increasing mid and high level
moisture this morning could result in some lenticular clouds
around Mount Rainier. Slow moving/stalling front offshore good
recipe for a warm day this time of year but with the thicker cloud
cover already near the coast and spreading inland this morning
will keep highs in the 50s.
Front stalling near the coast tonight with the large upper level
trough offshore between 130 and 140W digging south. Front close
enough to give the entire area precipitation overnight. Snow
levels rising to 4000 to 4500 feet tonight. Easterly cross
Cascade gradient not very strong, -4 or -5 mb, so do not expect
any cold air to get trapped in Stevens or Snoqualmie pass. Only
snow in the passes near the summit of White Pass. Breezy
conditions over the northern portion of the area with southerly
winds gusting as high as 40 mph. Lows Friday morning in the mid
40s.
Rain continuing Friday with the cold front finally moving through
Western Washington later Friday afternoon. Winter weather advisory
for the Olympics beginning this morning will come to an end late
Friday morning. 6 to 15 inches of new snow possible at Hurricane
ridge by late Friday morning. In the Cascades, snow levels
remaining above the passes. Air mass destabilizing quickly behind
the front with thunderstorms possible along the coast late in the
day. Highs Friday around 50.
Upper level trough offshore Friday night with the trough axis
near the coast by early Saturday morning. Precipitation decreasing
rapidly behind the front with just scattered showers across the
area. Still a chance of thunderstorms along the coast in the
evening. Lows Saturday morning in the mid 30s to lower 40s.
Trough axis moving through Western Washington Saturday morning
keeping a chance of showers in the forecast especially in the
morning. Showers will become confined to the higher terrain in the
afternoon. Highs Saturday a little on the cool side, mid 40s to
lower 50s.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Extended models and
ensemble solutions in good agreement with another front moving
through Western Washington Sunday. Snow levels in the Cascades
will be down around 2000 feet for snow in all the passes. Good
agreement in the extended models continues into the first part of
next week with a large vertically stacked low moving south off
the west coast Monday through Wednesday. Ensemble solutions have a
few members, less than 20 percent, with light precipitation.
Model blend gives slight chance pops through the period. With some
good consistency in the models at this point going to go dry for
the most part Monday through Wednesday and keep the slight chance
of showers wording just over the southern portion of the area at
times. Highs will continue to be a little below normal, a couple
of degrees either side of 50. Felton
&&
.AVIATION...Southwesterly flow aloft with an upper level ridge to
the east and a frontal system moving close to the coast this morning
hours. Breezy conditions expected this afternoon. Breezy
southerly winds return to Puget Sound by Saturday before tapering
off into Saturday evening.
Increasing clouds today as the frontal system approaches the coast.
Patchy fog will also likely return this morning with visibility
1-3sm over the Southwest Interior and the Kitsap peninsula until
approximately 18z. Rain beginning across Puget Sound between
00-03Z.
KSEA...Southerly winds continuing through the day, generally between
5-10 knots. Increase in cloud coverage expected as the frontal
system nears the area. Rain likely beginning at the terminal between
approximately 02-04z this afternoon.
Kristell
&&
.MARINE...A vigorous cold front will arrive later today and
slowly move through the waters into Friday. Winds across area waters
will increase throughout the morning, with gales expected offshore.
Offshore swells will remain elevated, between 13-16 feet, into
Friday morning before decreasing Saturday. Another swell train will
arrive on Sunday.
A number of marine headlines are posted for area waters today and
into Friday evening, including offshore gale warnings, and Small
Craft Advisories for much of in the inland waters. Additional marine
headlines may be posted Sunday into early next week as the unsettled
pattern continues.
Kristell
&&
.HYDROLOGY...Stalling front offshore will keep precipitation going
in the Olympics this afternoon through Friday afternoon. Snow
levels rising to about 4000 feet. Rainfall amounts in the 24 hour
period along the south slopes of the Olympics in the 2 to 3 inch
range. It is possible that the Skokomish River near Potlatch
reaches flood stage Friday morning. Will upgrade the hydrologic
outlook to a flood watch for Mason county with the morning
forecast package. Any flooding that does occur is expected to be
minor. Felton
&&
.CLIMATE...On this day back in 1955 Seattle experienced its
coldest march day on record. With 5 inches of snow on the ground
the low was 11 degrees, coldest temperature recorded in March in
Seattle. The high was also the coldest on record for March, 29
degrees. and the high was only 29 degrees. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 10 AM this morning to 10 AM PST
Friday for Olympics.
PZ...Gale Watch from late tonight through Friday evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until noon PST today for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning from noon today to 10 PM PST this evening for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST Saturday for Grays Harbor
Bar.
Small Craft Advisory from 6 AM this morning to 7 PM PST Friday
for Admiralty Inlet-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from 6 AM this morning to 4 PM PST Friday
for West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 4 AM to 10 AM PST Friday for Central
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:59 AM PST | Flood Watch | SEW | Mason | 36 hr |
| Mar 4, 2:49 PM PST | Gale Watch | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.